CSN Login
Members Online: 0

You are here

Penile shrinkage and Gynochomastia

A88M
Posts: 15
Joined: Oct 2016

I just received my prescription for Bicalutamide which is going to be coupled with Trelstar for six months of ADT coupled with 2 months of external beam radiation to my prostatic fossa and associated lymph nodes as a salvage treatment post prostatectomy 8/16 for a biochemical recurrence PSAs .29, .26, .30, .41, .36, .35, and .36.  I started reviewing the side effect profile and the side effects really hit home, general feminization, penile shrinkage, and gynochomastia.  Such wonderful things to look forward to over the next 6-8 months.  This treatment is the result of a second oppinion which I am going with as opposed to my primary urologist's plan of just radiation to prostatic fossa.  The ADT and Salvage rad hsould increase my chance for a 5 year 0 psa with 62% chance versus a 32% chance when compared to radiation alone.

Does anyone have advice on how to deal with these side effects.  I am 45 and wondering what this is going to be like and how best to deal.

VascodaGama's picture
VascodaGama
Posts: 2969
Joined: Nov 2010

I managed to improve conditions and counter HT effects by changing some habits in my life style, caring with diet and forcing home physical exercises. I never used drugs to counter the effects. Many guys here have reported nasty side effects but in my case, apart from fatigue they were mild or did not bother me. I accepted them mentally because I knew what to expect and believed that they wouldn’t be there forever. Some of my tactics were to have earlier dinners, avoid liquids at dinner, have naps in the afternoon, and give preference to veggies and fruits (loads of them), bigger breakfasts with grains and moderate lunch and dinner. Walk 2x4=8 km daily play golf (walking) every week-end and swimming (200m).   

At the time, from my researches I found and listed the following, recommended by many patients, but never used, however you should inquire with your doctor if decided to take meds:

For hot flashes; use a small fan or take soy supplements. Med, Effexor
For anxiety; do gardenning. Med, Buspirone
For fatigue and lack of sleep; improve muscle at gym. Med, Provigil
For nausea; stretching exercises. Med, Nozinan
For libido and ED; daily massages, masturbation and sex. Med, Levitra
For gynecomastia; low intensity radiation of breast if done before effects set in. Med, Dustunax, Arimidex

Other important aspects to consider when on HT are: loss of bone, cardiovascular conditions and unbalanced levels of estrogens. These should also be tested periodically, apart from the PSA and testosterone.

VG

A88M
Posts: 15
Joined: Oct 2016

Thank you.

Rakendra's picture
Rakendra
Posts: 198
Joined: Apr 2013

I had all of the side effects in spades for one year.  I had castration and took bicalutamide for one year.  I was a competition body builder who was using Roids twice a week, and had to quit cold turkey, so maybe this enhanced my side effects.  However, it is an uncontested fact that if you take T away from a man, he becomes like a woman.  If you give roids to a woman, she can become like a man.   I added two inches to my stomach, and my **** got fat and bigger.  After five years, my Willy is about 2 inches long. The effects from the treatment can be worse that the effects from the cancer.  I have countered the side effects over the last 4 years by doing very, very intense workouts.  You will get weak, and thus you will need light weights.  Check out this: https://www.youtube.com/results?search_query=ron+laura+matrix+

     If one is serious about dealing with cancer or side effects, IMHO it is neccessary to adopt a daily meditation program, and serious Vegan diet, and a strenous exercise program.  Any negative atitude will quicken the progress of the disease, cause stress and shorten life.  A positive disciplined life living in the moment with gratitude forALL you have been given MAY silence the illness.  I am proof of this. You cannot control your mind, but there are many meditations that you can do.  Look up Dr. Wayne Dyer - I am that I am on you tube.  It is up to you.  The more positve steps you take the better chance for surival and quality of life.   And then, there is the other path ----------------------

Love, Swami Rakendra  PS thanks for ordering The Power of Now - a very positive step.

Will Doran
Posts: 207
Joined: Sep 2015

A88M

I am 70 years old, diagnosed in Oct 2013 with a PSA of 69, Gleason 3+4=7  Had Robotic surgery December of 2013.  PSA went to <0.010 and as stayed at undetectable levels until about two weeks ago.    My PSA is now at 0.145 since my testosterone is back to "normal".

Above, are two good lists and suggestions.  I was on Lupron for two years and had 8 weeks of savage radiation as you mentioned.  I started to notice a loss of muscle mass and gynochomastia.  I was in physical therapy at the time.  They got me on the weight machines and it seemd to slow down the muscle loss, etc.  to a point.  I have now been off the Lupron for over a year, and what muscle mass I lost has all come back plus more.  I have gained 12 pounds over the last year and my muscles are getting harder by the day.  My dermatologist and chemo oncologist (both women) have both commented, over the last two months about how "hard" my muscles are getting.  So, all that weight machine work has paid off.  I stopped going to the gym to do weight machines, because I was gaining more mass than I wanted.  This happened to me back when I was in mt 20's and 30's, and now I'm in the same situation.  I do free weights here at home and an indoor spinner  / training bike.  I ride up to 100 minutes per day and do weights and my PT exercises.  My shirts are all getting "snug" in the shoulders and the arms, and my butt is getting smaller and tighter.    I was a hard riding road cyclist and thus had that "cyclist body" (thick legs and hard butt but lighter weight arms).  Now, I don't ride on the road, becasue I don't feel secure out there because of the bone density situation I'm dealing with from the radiation and being on Lupron for two years.  I am on Prolia for bone density and the side effects are almost as bad as those from the Lupron.  The worst of which are muscle weakness and muscle and joint aches. Being on Lupron and Prolia at the same time was a real rough situation.  But you've got to do what you've got to do.   Now that my testosterone is back up, These side effects are getting less noticable. 

We are not doctors, but we can tell you what has been our situation.  Make sure and read and study about your concerns.  Ask your doctors for suggestions. 

As has been suggested above.  HARD EXERCISE has helped my situation.  I also cut way back on red meat.  VG suggested lots of Grains and Veggies.  That's what I've done and that seems to have helped, in my situation.  My doctors suggested much of this as I've been making this journey.. 

Best of Luck

Love, Peace and God Bless

Will

Subscribe to Comments for "Penile shrinkage and Gynochomastia"